Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 363, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 30, 2023, 3:24 PM EDT for Dooly County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2023, 3:24 PM EDT (19:24 UTC)
- Expired
- Jul 30, 2023, 4:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dooly County, GA
The radar
The Robins AFB radar (KJGX), 71 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 903 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:16 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 30, 3:16 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 316 PM EDT Sun Jul 30 2023 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Monday) Issued at 255 PM EDT Sun Jul 30 2023 Afternoon showers and thunderstorms have blossomed over the area in the last hour, with activity now south of the metro Atlanta area. A few storms have reached severe criteria, producing strong winds and small hail. Central GA remains in a Marginal (level 1 of 5) Risk of severe storms. Temperatures warmed quickly today, with Heat Index values soaring above the 105 Advisory criteria over the southern third to half of the CWA. Although the Heat Advisory does remain in place at this time for the southeast CWA, rain-cooled conditions have contributed to early cancellation for the western portions of the state. Expect adjustments to the Advisory as needed through the afternoon. In the wake of the storms, drier air returns to the state with a quieter forecast. Expect slightly cooler morning temperatures and lower dew points, which will keep a Heat Advisory at bay for Monday. 31 && .LONG TERM... (Tuesday morning through next Saturday) Issued at 255 PM EDT Sun Jul 30 2023 The extended forecast continues with no major forecast concerns or significant weather impacts expected. Overall pattern in the extended is still defined by NW flow aloft. Models showing upper level ridge over TX will build slowly east through day 7. The over all NW flow starts off fairly dry but by Wed/Thu we will see waves moving SE out of the Northern/Central Plains pushing into GA with the upper level NWLY flow. We could see some showers and thunderstorms Tuesday as there is still some moisture around the area but the best MCS development appears likely Wednesday thru the weekend. Between MCS, MCV afternoon redevelopment and general pulse thunderstorms, will likely see 30-50% coverage at least during the afternoons and evenings. In addition to traditional convective threats, heavy rainfall and flooding may also occur in this pattern. Heat risk could crop back up again late this week as well. VSS && .AVIATION... (18Z TAFS) Issued at 216 PM EDT Sun Jul 30 2023 VFR conditions with pockets of MVFR associated in/near convection this afternoon. TSRA has ramped up with daytime heating, but largely stayed south of northern TAF sites. Expect main TS concern to be at CSG and MCN through the next few hours. Patchy morning fog may be an issue where convection holds into the late evening. Gusty winds in convection, but otherwise, NW winds at 5-10kt will become more N Monday. //ATL Confidence...18Z Update... High confidence on all elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 92 69 90 / 10 10 10 10 Atlanta 73 95 71 92 / 10 0 0 0 Blairsville 63 86 60 83 / 0 10 0 10 Cartersville 68 92 67 90 / 10 0 0 0 Columbus 74 96 74 95 / 20 10 0 10 Gainesville 70 92 69 89 / 10 10 10 10 Macon 72 95 72 93 / 30 10 10 10 Rome 70 93 68 90 / 10 0 0 0 Peachtree City 70 95 69 92 / 10 0 0 0 Vidalia 73 92 74 92 / 50 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM EDT this evening for GAZ039-049>051- 058>062-066>076-078>086-089>098-102>113. && SHORT TERM...31 LONG TERM....01 AVIATION...31
Hazardous weather outlook, Jul 30, 11:51 AM EDT, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1151 AM EDT Sun Jul 30 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1151 AM EDT Sun Jul 30 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected this afternoon and evening with most of the activity shifting to middle Georgia after sunset. Some of the storms will be strong and could even be briefly severe with damaging winds, frequent lightning, and locally heavy rainfall. Elevated heat risk is also expected over middle Georgia this afternoon with heat index values up to 106 expected. A heat advisory is in effect through 9 PM this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated afternoon and evening thunderstorms are expected Monday and Tuesday with increasing coverage possible later this week. Some of the storms could be strong to severe with very heavy rain, lightning and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 30, 2:43 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
243 PM EDT Sun Jul 30 2023
GAZ058-071-301915-
Butts GA-Monroe GA-
243 PM EDT Sun Jul 30 2023
...A strong thunderstorm will impact portions of north central Monroe
and southwestern Butts Counties through 315 PM EDT...
At 243 PM EDT, a strong thunderstorm was over High Falls State Park,
or near Jackson, moving southeast at 25 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Jackson, Flovilla, High Falls State Park, Blount, Berner, McKibben,
and Indian Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3333 8399 3316 8382 3312 8381 3307 8399
3316 8404 3320 8404 3320 8407 3325 8410
TIME...MOT...LOC 1843Z 315DEG 22KT 3321 8400
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 30, 3:04 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
304 PM EDT Sun Jul 30 2023
GAZ102-103-301930-
Stewart GA-Webster GA-
304 PM EDT Sun Jul 30 2023
...A strong thunderstorm will impact portions of southeastern Stewart
and southwestern Webster Counties through 330 PM EDT...
At 304 PM EDT, a strong thunderstorm was over Troutman, or near
Lumpkin, moving southeast at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lumpkin, Richland, Weston, Troutman, Kimbrough, Westville, and
Leveretts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3192 8467 3193 8468 3192 8469 3192 8480
3193 8480 3192 8481 3193 8489 3208 8476
3195 8446 3192 8448
TIME...MOT...LOC 1904Z 295DEG 14KT 3197 8473
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 30, 3:10 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
310 PM EDT Sun Jul 30 2023
GAZ081-094-301945-
Peach GA-Crawford GA-
310 PM EDT Sun Jul 30 2023
...A strong thunderstorm will impact portions of Peach and
southeastern Crawford Counties through 345 PM EDT...
At 309 PM EDT, a strong thunderstorm was near Powerville, or near
Fort Valley, moving east at 10 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Perry, Fort Valley, Warner Robins, Byron, Powerville, Miami Valley,
and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3254 8397 3271 8389 3268 8371 3265 8371
3265 8373 3261 8371 3258 8372 3253 8374
3253 8375 3251 8375 3251 8379 3250 8379
3249 8380 3245 8380
TIME...MOT...LOC 1909Z 291DEG 10KT 3261 8386
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 30, 3:14 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
314 PM EDT Sun Jul 30 2023
GAZ093>095-105-301945-
Macon GA-Peach GA-Dooly GA-Houston GA-
314 PM EDT Sun Jul 30 2023
...A strong thunderstorm will impact portions of southeastern Macon,
northeastern Dooly, southeastern Peach and Houston Counties through
345 PM EDT...
At 314 PM EDT, a strong thunderstorm was over Unadilla, or 12 miles
south of Perry, moving southeast at 20 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Perry, Vienna, Unadilla, Byromville, Pinehurst, Lilly, Dooling,
Hayneville, Meadowdale, Sand Bed, Houston Lake, Grovania, Elko, Grove
Park, Moss Oak, Henderson, Klondike, and Clinchfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3222 8399 3245 8384 3254 8371 3243 8352
3235 8357 3229 8361 3228 8361 3208 8377
TIME...MOT...LOC 1914Z 294DEG 16KT 3229 8371
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Jul 30, 3:19 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
319 PM EDT Sun Jul 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM Tstm Wnd Dmg 3 N Smiths Crossroad 33.00N 85.02W
07/30/2023 Troup GA Public
Tree down across I-85 in Troup county.
&&Special weather statement, Jul 30, 3:19 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
319 PM EDT Sun Jul 30 2023
GAZ071-081-082-302000-
Monroe GA-Bibb GA-Crawford GA-
319 PM EDT Sun Jul 30 2023
...A strong thunderstorm will impact portions of Bibb, southern
Monroe and northeastern Crawford Counties through 400 PM EDT...
At 319 PM EDT, a strong thunderstorm was near Bolingbroke, or near
Forsyth, moving southeast at 20 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Macon, Forsyth, Roberta, Payne, Culloden, Payne City, Lake
Tobesofkee, Bolingbroke, Russellville, Brent, Musella, Knoxville,
Wesleyan, Lizella, Arkwright, Sandy Point, and Plant Scherer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3271 8407 3293 8411 3293 8406 3295 8405
3295 8404 3297 8404 3310 8379 3294 8370
3292 8370 3290 8367 3280 8358 3273 8377
TIME...MOT...LOC 1919Z 321DEG 17KT 3294 8389
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:11 PM EDT | Special Weather Statement | FFC | Webster | 34 min |
| Jul 29, 8:28 PM EDT | Special Weather Statement | FFC | Fannin | 32 min |
| Jul 29, 8:42 PM EDT | Special Weather Statement | FFC | Fannin, Towns, Union | 33 min |
| Jul 29, 8:45 PM EDT | Special Weather Statement | FFC | Gilmer, Murray | 30 min |
| Jul 29, 8:48 PM EDT | Special Weather Statement | FFC | Wilkes | 27 min |
| Jul 29, 9:08 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 37 min |
| Jul 29, 9:15 PM EDT | Special Weather Statement | FFC | Wilkes | 30 min |
| Jul 29, 9:32 PM EDT | Special Weather Statement | FFC | Hall | 28 min |
| Jul 29, 9:34 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth, Pickens | 26 min |
| Jul 29, 10:04 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Jackson, Madison | 26 min |
| Jul 29, 10:06 PM EDT | Special Weather Statement | FFC | Cherokee, Forsyth, Gwinnett | 24 min |
| Jul 29, 10:08 PM EDT | Special Weather Statement | FFC | Oglethorpe | 37 min |
| Jul 29, 10:22 PM EDT | Severe Thunderstorm Warning | FFC | Madison, Oglethorpe | 23 min |
| Jul 29, 10:30 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oconee, Oglethorpe, Walton | 30 min |
| Jul 29, 10:34 PM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 26 min |
| Jul 29, 10:45 PM EDT | Special Weather Statement | FFC | Madison | 15 min |
| Jul 29, 11:00 PM EDT | Special Weather Statement | FFC | Greene, Oconee, Oglethorpe, Taliaferro, Warren, Wilkes | 30 min |
| Jul 29, 11:14 PM EDT | Special Weather Statement | FFC | Fulton | 31 min |
| Jul 29, 11:25 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Fulton | 50 min |
| Jul 29, 11:44 PM EDT | Special Weather Statement | FFC | Glascock, Hancock, Jefferson | 31 min |
| Jul 30, 12:05 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Henry, Newton, Rockdale | 24 min |
| Jul 30, 12:07 AM EDT | Special Weather Statement | FFC | Douglas | 38 min |
| Jul 30, 12:15 AM EDT | Special Weather Statement | FFC | Baldwin, Jefferson, Washington | 30 min |
| Jul 30, 12:37 AM EDT | Special Weather Statement | FFC | Fayette | 23 min |
| Jul 30, 12:55 AM EDT | Special Weather Statement | FFC | Emanuel | 35 min |
| Jul 30, 1:13 AM EDT | Special Weather Statement | FFC | Bibb | 32 min |
| Jul 30, 1:28 AM EDT | Special Weather Statement | FFC | Emanuel | 32 min |
| Jul 30, 12:54 PM EDT | Special Weather Statement | FFC | Heard | 36 min |
| Jul 30, 1:17 PM EDT | Special Weather Statement | FFC | Fayette | 28 min |
| Jul 30, 2:09 PM EDT | Special Weather Statement | FFC | Fayette | 36 min |
| Jul 30, 2:10 PM EDT | Special Weather Statement | FFC | Macon | 35 min |
| Jul 30, 2:27 PM EDT | Special Weather Statement | FFC | Macon | 33 min |
| Jul 30, 2:28 PM EDT | Special Weather Statement | FFC | Pike | 32 min |
| Jul 30, 2:31 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Macon | 44 min |
| Jul 30, 2:35 PM EDT | Special Weather Statement | FFC | Harris, Muscogee, Talbot | 40 min |
| Jul 30, 2:36 PM EDT | Special Weather Statement | FFC | Meriwether | 24 min |
| Jul 30, 2:40 PM EDT | Special Weather Statement | FFC | Jones | 35 min |
| Jul 30, 2:43 PM EDT | Special Weather Statement | FFC | Butts | 32 min |
| Jul 30, 2:48 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Monroe | 20 min |
| Jul 30, 2:53 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot | 52 min |
| Jul 30, 2:58 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Jones | 47 min |
| Jul 30, 3:04 PM EDT | Special Weather Statement | FFC | Webster | 26 min |
| Jul 30, 3:10 PM EDT | Special Weather Statement | FFC | Peach | 35 min |
| Jul 30, 3:14 PM EDT | Special Weather Statement | FFC | Dooly, Houston | 31 min |
| Jul 30, 3:19 PM EDT | Special Weather Statement | FFC | Bibb, Monroe | 41 min |
| Jul 30, 3:28 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Taylor | 47 min |
| Jul 30, 3:30 PM EDT | Special Weather Statement | FFC | Webster | 30 min |
| Jul 30, 3:30 PM EDT | Special Weather Statement | FFC | Treutlen | 45 min |
| Jul 30, 3:32 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart | 43 min |
| Jul 30, 3:34 PM EDT | Severe Thunderstorm Warning | FFC | Sumter, Webster | 41 min |
| Jul 30, 3:42 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Stewart, Webster | 48 min |
| Jul 30, 3:44 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Putnam | 46 min |
| Jul 30, 3:48 PM EDT | Special Weather Statement | FFC | Pulaski | 42 min |
| Jul 30, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Schley, Sumter | 45 min |
| Jul 30, 4:08 PM EDT | Special Weather Statement | FFC | Bleckley, Twiggs | 52 min |
| Jul 30, 4:11 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Twiggs | 49 min |
| Jul 30, 4:19 PM EDT | Special Weather Statement | FFC | Peach | 26 min |
| Jul 30, 4:20 PM EDT | Special Weather Statement | FFC | Washington | 40 min |
| Jul 30, 4:28 PM EDT | Special Weather Statement | FFC | Dodge, Wilcox | 47 min |
| Jul 30, 4:30 PM EDT | Special Weather Statement | FFC | Hancock | 30 min |
| Jul 30, 4:35 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 40 min |
| Jul 30, 4:37 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Wilcox | 53 min |
| Jul 30, 4:44 PM EDT | Special Weather Statement | FFC | Laurens, Wilkinson | 46 min |
| Jul 30, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Wilkinson | 36 min |
| Jul 30, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Crisp | 50 min |
| Jul 30, 4:58 PM EDT | Special Weather Statement | FFC | Washington | 32 min |
| Jul 30, 5:09 PM EDT | Special Weather Statement | FFC | Telfair | 51 min |
| Jul 30, 5:23 PM EDT | Severe Thunderstorm Warning | FFC | Telfair | 52 min |
| Jul 30, 5:30 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Treutlen | 45 min |
| Jul 30, 5:34 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson, Washington | 41 min |
| Jul 30, 5:45 PM EDT | Special Weather Statement | FFC | Montgomery | 30 min |
| Jul 30, 5:47 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Wheeler | 43 min |
| Jul 30, 5:54 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Montgomery, Treutlen | 51 min |
| Jul 30, 6:10 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Wheeler | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.